Forum

Feeling Weaker After Steroids

So just finished my dose of steroids , and last 2 days I’ve felt weaker overall, and my legs are definitely more wobbly and weaker.

Is this normal on steroids ?

It’s the first time I’ve been put on steroids so I don’t really know what to expect.

I certainly wasn’t expecting to be running a marathon within days of taking the steroids, but I didn’t expect to feel as if things had worsened !

Hi Give it a week to see if you feel better. It’s quite common to have a sort of ‘come down’ off steroids so your feeling weaker could be part of that. Hopefully given a few more days and a few more days of better sleep you’ll start to recover. Sue

1 Like

Hope so Sue
Thanks.

I’ve just spent 2 weeks in hospital after finishing a 5 day course! I felt fine while I was taking them and for a day afterwards. Then my walking became weaker and weaker until I had a fall and then used my wheelchair in the house. After almost a week of this weakness I then showed signs of a uti which resulted in me being admitted to hospital. It took around 10 days to get rid of the infection and then a few days to get a care package in place.

I have gone from being able to potter around the house with my walker to not being able to walk and needing help with my personal care.

Steroids or just an unlucky coincidence? Don’t know, but I wouldn’t take them again!

I sincerely hope you feel loads better soon.

Sarah

I was told by the neuro that if you get an infection whilst on these steroids it will kick the stuffing out of you, as your immune system is suppressed.

I just feel very wobbly and weak, but reading up about these particular steroids it seem to be an after effect of coming off them, at least I hope that’s all it is ?

Apparently if they are going to be a benefit it could be weeks before seeing any difference, but the weakness, and not feeling right can be felt fairly soon after coming off them .

Time will tell !

Jactac, I suffered from this weakness - you need to boost your potassium levels. Good sources of potassium include: fruit – such as bananas. some vegetables – such as broccoli, parsnips and brussels sprouts. pulses. nuts and seeds. fish. shellfish. beef. chicken. Vitamins and minerals - Others - NHS Get better soon. Fay

1 Like

I must say, that list just sounds like, ‘eat some food jactac’! It encompasses an awful lot of different things. I’m probably stuffed full of potassium just from my normal diet.

Does wine have potassium in it? I bet it does.

2 Likes

I have an awful problem with steroids Sue, so I have a set menu of jacket potatoes (jackets and all), roast chicken, broccoli, parsnips and brussels sprouts, bananas, nuts and ice cream.

And I get better after about 2 weeks.

So… it works for me.

I never touch wine though.

I don’t think - high dose steroids - that could raise Lazarus - mix too well with wine.

A bit of a no-no.

Vodka perhaps ? Only kidding, then again I deserve a bloody drink, not touched a drop in over 3 weeks. I have been eating a lot more fish, chicken & veg lately as I’ve been trying to lose a few pounds. I’m thinking that combined with the steroids and dropping back a bit on my “proper” food maybe its a combination of both ? Today, 3 days after stopping the steroids I feel like I’m coming down with a cold or something. Its like the steroids have completely drained me of strength, which I was not expecting at all if I’m honest.